MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558620
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation result a visual examination of the returned complaint device found that the balloon did not have any visual defects and was in a good condition.No damage was found on the catheter of the device.Functional analysis was performed, and the balloon was inflated without a problem; however, there was a pinhole over the shoulder of the body of the balloon.Based on the available information, the failure reported may be related to some factors, such as interaction with the scope that could have caused the physician to use force during insertion of the balloon in the working channel that could have resulted in the reported failure.The most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was not used per the directions for use (dfu)/product label as the balloon was pre-inflated.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon was attempted to be inflated; however, it was noticed that the balloon was leaking.It was noted that the balloon had been pre-tested prior to use in the patient.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that this balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10977452
Report Number3005099803-2020-05911
Device Sequence Number3299559
Product Code FGE
UDI-Device Identifier08714729797500
UDI-Public08714729797500
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model NumberM00558620
Device Catalogue Number5862
Device Lot Number0024610319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1